Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 176, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Dec 4, 2005, 4:47 PM EST for McDuffie County, Richmond County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2005, 4:47 PM EST (21:47 UTC)
- Expired
- Dec 4, 2005, 5:23 PM EST
- In force
- 36 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
Counties McDuffie County, GA, Richmond County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 042147
SVRCAE
GAC189-245-042230-
/O.NEW.KCAE.SV.W.0176.051204T2147Z-051204T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
447 PM EST SUN DEC 4 2005
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RICHMOND COUNTY IN EAST CENTRAL GEORGIA
MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 530 PM EST
* AT 443 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 21 MILES WEST OF FORT GORDON...OR ABOUT 10 MILES
SOUTH OF THOMSON...AND MOVING EAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HEPHZIBAH AND AUGUSTA.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 8 0 0,
7 7 5, 7 1 9 9.
LAT...LON 3343 8235 3336 8230 3345 8217 3348 8196
3325 8194 3323 8210 3331 8218 3327 8228
3332 8235 3332 8239 3335 8244 3336 8255
3340 8255
$$
CAL2 follow-up statements
000
WWUS52 KCAE 042214
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
514 PM EST SUN DEC 4 2005
GAC189-042224-
/O.CAN.KCAE.SV.W.0176.000000T0000Z-051204T2230Z/
MCDUFFIE GA-
514 PM EST SUN DEC 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR MCDUFFIE COUNTY IS
CANCELLED...
LAT...LON 3345 8217 3347 8202 3348 8201 3348 8196
3326 8194 3324 8210 3332 8218 3328 8228
3332 8234
$$
GAC245-042230-
/O.CON.KCAE.SV.W.0176.000000T0000Z-051204T2230Z/
RICHMOND GA-
514 PM EST SUN DEC 4 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EST
FOR RICHMOND COUNTY...
AT 513 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES WEST OF FORT GORDON...OR ABOUT NEAR
GROVETOWN...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HEPHZIBAH AND AUGUSTA.
LAT...LON 3345 8217 3347 8202 3348 8201 3348 8196
3326 8194 3324 8210 3332 8218 3328 8228
3332 8234
$$
CAL000
WWUS52 KCAE 042223
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
524 PM EST SUN DEC 4 2005
GAC245-042234-
/O.CAN.KCAE.SV.W.0176.000000T0000Z-051204T2230Z/
RICHMOND GA-
524 PM EST SUN DEC 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR RICHMOND COUNTY IS
CANCELLED...
LAT...LON 3345 8217 3347 8202 3348 8201 3348 8196
3326 8194 3324 8210 3332 8218 3328 8228
3332 8234
$$
CALWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 2:57 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Dec 4, 2:57 PM EST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 257 PM EST SUN DEC 4 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... WINDS NOT GETTING AS STRONG AS MODELS WERE ADVERTISING. SO HAVE DROPPED LAKE WIND ADVISORY ACROSS THE CWA. SKIES CLEARED OUT BEHIND S/W THAT MOVED THROUGH THIS MORNING. TEMPS HAVE REALLY SHOT UP TODAY AND THUNDERSTORMS ARE DEVELOPING IN THE CENTRAL GA/AL REGION AND WILL PROBABLY PROPAGATE IN THE MIDLANDS THIS EVENING. WE HAVE BECOME SOMEWHAT UNSTABLE AND VERTICAL WIND SPEED SHEAR LOOKS FAIRLY IMPRESSIVE. AS THE LOW THAT IS GETTING ORGANIZED IN THE SRN PORTION OF LA MOVES THIS WAY...SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS TONIGHT. COLD FRONT IS EXPECTED TO PASS THROUGH AROUND 06Z TONIGHT. CAA WILL BEGIN TO MOVE INTO THE REGION HOWEVER DEPENDING ON THE TRACK OF THE LOW CENTER WILL REALLY DETERMINE THE HIGH TEMP FOR MONDAY. IF THE LOW TRACKS S OF US WE WILL REMAIN IN NE FLOW AND BARELY GET INTO THE MID TO UPPER 50S...HOWEVER IF THE TRACK IS N OF US THEN WE WILL GET INTO THE LOWER TO MIDDLE 60S. AM LEANING TOWARDS A NRN TRACK AND WILL GO AROUND 60 TO LOWER 60S. LOW EXITS THE AREA LATE MONDAY NIGHT AND INTO TUESDAY MORNING. AND CLEARING WILL BE THE RULE FOR TUESDAY AS DRIER AIR MOVES INTO THE REGION. REAL COLD AIR WILL BEGIN TO MAKE ITS WAY INTO THE AREA ON TUESDAY NIGHT. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)... VERY STRONG ARCTIC HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA ON WED AND REMAIN OVER THE AREA THROUGH FRIDAY. HPC GUIDANCE IS FORECASTING A LOW CENTER TO DEVELOP IN THE GULF OF MEXICO AND MOVE ACROSS NORTH CENTRAL FL ON FRI...WHICH COULD MAKE FOR SOME INTERESTING WEATHER FOR OUR REGION LATE IN THE WEEK. PUT IN ONLY SLIGHT CHANCE OF SHOWERS LATE IN THE WEEK. TEMPERATURES WILL BE WELL BELOW NORMAL AS ARCTIC HIGH WILL SETTLE IN OVER THE AREA. && .AVIATION... LOW LEVEL SOUTHWEST FLOW BRINGING IN MOISTURE THIS AFTERNOON AND TONIGHT. 2-3 THOUSAND FT WINDS SOUTHWEST AT 20 KT. WITH TEMPS IN THE MID 70S THIS AFTERNOON...SOME WIND GUSTS TO NEAR 20 KT MAKING TO THE SURFACE. LAKE WIND ADVISORY HASNT VERIFIED YET...STILL MARGINAL BUT WINDS MAY REMAIN AT OR BELOW 20 KT. COLD FRONT WILL APPROACH THE AREA FROM THE NORTHWEST 00-06Z. SCATTERED SHOWERS DEVELOPING IN THE NORTHERN CSRA SHOULD SPREAD OVER THE CAE CWA OVERNIGHT. VFR CONDS EARLY...BRIEFLY IFR-MVFR CONDITIONS IN SHOWERS AND THUNDERSTORMS UNTIL ABOUT 03-04Z. COLD FRONT MOVES INTO THE CAE CWA AFTER 06Z. THEN MVFR CIGS/VSBYS IN SHOWERS AND SOME THUNDERSTORMS 06-11Z. CONDITIONS RIGHT AT UPPER IFR LIMITS MONDAY MORNING WITH ISENTROPIC LIFT...NORTHEAST SURFACE WINDS 10-15KT AND SHOWERS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 17/17/07
Hazardous weather outlook, Dec 4, 10:45 AM EST, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 1045 AM EST SUN DEC 4 2005 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 051545- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 1045 AM EST SUN DEC 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA.. .DAY ONE...TODAY AND TONIGHT .SEVERE WEATHER...THE THREAT OF SEVERE WEATHER HAS DIMINISHED OVER THE AREA. HOWEVER...THERE REMAINS THE POSSIBILITY OF STRONG THUNDERSTORMS LATE TONIGHT. SEE SEVERE WEATHER OUTLOOK (PRODUCT ID CAESPSCAE) ISSUED BY THIS OFFICE AT 1033 AM THIS MORNING. .LAKE WINDS...A LAKE WIND ADVISORY IS IN EFFECT ON THE AREA LAKES FROM 11 AM THIS MORNING THROUGH 5 PM THIS AFTERNOON. SEE LAKE WIND ADVISORY (PRODUCT ID CAENPWCAE) ISSUED BY THIS OFFICE AT 318 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 3:18 AM EST | Lake Wind Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 11 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.